Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 22, 2007, 6:33 PM MDT for Otero County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2007, 6:33 PM MDT (00:33 UTC)
- Expired
- May 22, 2007, 7:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Otero County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 230033 SVRPUB COC089-230115- /O.NEW.KPUB.SV.W.0025.070523T0033Z-070523T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 633 PM MDT TUE MAY 22 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF LA JUNTA... * UNTIL 715 PM MDT... * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LA JUNTA. CHERAW. AT 630 PM A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZE HAIL IN LA JUNTA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3803 10367 3787 10357 3791 10339 3825 10340 $$
3 follow-up statements
000 WWUS55 KPUB 230046 RRA SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 646 PM MDT TUE MAY 22 2007 COC089-230115- /O.CON.KPUB.SV.W.0025.000000T0000Z-070523T0115Z/ OTERO CO- 646 PM MDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHEASTERN OTERO COUNTY... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHEAST OF CHERAW...OR 7 MILES NORTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3804 10365 3797 10350 3791 10339 3825 10340 $$
000 WWUS55 KPUB 230106 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 706 PM MDT TUE MAY 22 2007 COC089-230115- /O.CON.KPUB.SV.W.0025.000000T0000Z-070523T0115Z/ OTERO CO- 706 PM MDT TUE MAY 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHEASTERN OTERO COUNTY... AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR CHERAW...OR 11 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN OTERO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS. LAT...LON 3810 10357 3805 10350 3809 10341 3825 10340 $$
000 WWUS55 KPUB 230111 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT TUE MAY 22 2007 COC089-230121- /O.EXP.KPUB.SV.W.0025.000000T0000Z-070523T0115Z/ OTERO CO- 711 PM MDT TUE MAY 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO COUNTY EXPIRES AT 715 PM MDT... LAT...LON 3810 10357 3805 10350 3809 10341 3825 10340 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:54 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 22, 3:54 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 354 PM MDT TUE MAY 22 2007 .SHORT TERM... (TONIGHT AND WEDNESDAY) CURRENTLY...AS ADVERTISED FOR THE PAST SEVERAL DAYS...A RATHER COMPLEX PATTERN HAS DEVELOPED WITH EQUALLY COMPLEX IMPACT ON SENSIBLE WEATHER OVER THE CWFA. UPPER LOW OVER WYOMING WITH 70KT JET MAX ROUNDING THE BASE OF THE TROF. CONVECTION AHEAD OF THE UPPER JET INCREASING OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS. SO FARR STORMS HAVE STAYED BELOW SVR LEVELS WITH HAIL AROUND ONE HALF INCH DIAMETER. STORMS MOVING NORTHEAST AND EAST AT 20 TO 30 KTS LIMITING PRECIP AMOUNTS. STRONGER SHORT WAVE WITH UPPER LOW ANALYZED AT 18Z RUC OVER NORTHWEST NEVADA DIVING TO THE SOUTHEAST. COOL SURGE ALONG ARKANSAS RIVER VALLEY WITH SURFACE LOW OVER SOUTHEAST CORNER CORNER. DEWPOINTS HAVE BEEN HOVERING IN THE MID 40S OVER THE EAST WITH 20S AND 30S OVER THE WEST. TONIGHT AND WEDNESDAY...UPPER LOW MOVES SLOWLY EAST AS NEVADA SHORTWAVE DROPS TO THE SOUTHEAST AND ELONGATES THE UPPER TROF. THAT WOULD SUGGEST A SLOWER PROGRESSION OF THE SYSTEM ACROSS CWFA AND ALSO SUGGESTS POTENTIAL FOR GREATER COVERAGE OF PRECIPITATION. SURFACE BOUNDARY DROPS SOUTH WITH LOW LEVEL EASTERLY WIND FOR MOST OF WEDNESDAY. RAISED POPS AND QPF OVER MOST OF THE CWFA FOR TONIGHT AND WEDNESDAY. TEMPS AT 700MB COOL TO JUST BELOW 0C AND FIGURE SNOW LEVEL WILL DROP TO AROUND 9KFT TONIGHT AND WEDNESDAY. THINKING THAT THE HEAVIEST SNOW WILL BE ABOVE 10K FEET BUT SHOULD BE A PRETTY HIGH W.E. SO HELD SNOW AMOUNTS BELOW ADVISORY LEVEL. THIS WILL NEED WATCHING THOUGH AS NEVADA SHORTWAVE DEEPENS THE UPPER TROF. MODELS HAVE BEEN A LITTLE SLOWER AND DEEPER EACH RUN. MAX TEMPERATURES WERE TOUGH TO FIGURE OUT FOR WEDNESDAY. KEPT CLOSE TO GUIDANCE OR ON THE COOL SIDE BUT RECOGNIZE THAT THERE WILL BE A RATHER TIGHT GRADIENT ACROSS THE SOUTHEAST SECTIONS OF CWFA AS THE SLOWER SYSTEM MOVEMENT KEEPS THAT SECTION ON THE WARMER AIR. -FORTUNE- .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WEDNESDAY NIGHT-THURSDAY NIGHT...MODELS IN DECENT AGREEMENT ON BROAD UPPER TROUGH CONTINUING TO MOVE ACROSS THE ROCKIES WITH STRONG JET MAX MOVING ACROSS THE SOUTHERN COLORADO BORDER WEDNESDAY NIGHT. WITH LARGE SCALE UVV ASSOCIATED WITH PASSING JET AND TROUGH...ALONG WITH MOIST LOW LEVEL UPSLOPE FLOW CONTINUING ACROSS THE EASTERN PLAINS...SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS MOVING FROM WEST TO EAST ACROSS THE REGION THROUGH THE EVENING...WITH MODELS INDICATING QPF BULLSEYE MOVING ACROSS THE EASTERN PLAINS ASSOCIATED WITH H7 BAROCLINIC ZONE AS SECONDARY SURGE OF COLD AIR PUSHES ACROSS THE PLAINS. WITH DRYING AND SUBSIDENCE BEHIND PASSING TROUGH SHOULD SEE SKIES CLEARING FROM WEST TO EAST THROUGH THE OVERNIGHT. WITH A COOL AIRMASS IN PLACE...COULD SEE SUB FREEZING TEMPS ACROSS THE SAN LUIS VALLEY ALONG WITH NEAR FREEZING TEMPS AND PATCHY FROST ACROSS NORTHERN EL PASO COUNTY...AND LATER SHIFTS WILL NEED TO CONTINUE TO MONITOR FOR POSSIBLE HIGHLIGHTS TOMORROW NIGHT. WITH THE COOL AIRMASS REMAINING IN PLACE ON THURSDAY...ALONG WITH EAST TO SOUTHEAST UPSLOPE ACROSS THE PLAINS...HAVE COOLED CURRENT MAX T GRID FOR THURSDAY. DESPITE COOL AIR OVERHEAD...STILL LOOKS TO BE ENOUGH MOISTURE ALONG WITH ANOTHER WEAK DISTURBANCE PROGGED IN THE WEST TO SOUTHWEST FLOW ALOFT...TO KEPT ISOLATED POPS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. FRIDAY-SATURDAY...WEAK DISTURBANCE IN THE FLOW ALOFT CONTINUES ACROSS THE REGION FRIDAY ALLOWING FOR WEAK LEE TROUGHING TO DEVELOP ACROSS THE EASTERN PLAINS. WITH UVV ASSOCIATED WITH DISTURBANCE WILL GO WITH SCATTERED POPS ACROSS THE HIGHER TERRAIN ON FRIDAY WITH ISOLATED TO SCATTERED POPS ACROSS THE EASTERN PLAINS. SLIGHT DRYING BEHIND PASSING DISTURBANCE ON SATURDAY WILL ALLOW FOR MAINLY ISOLATED POPS TO CONTINUE. SLOW WARMING ALOFT THROUGH THE PERIOD SHOULD ALLOW FOR TEMPERATURES TO GRADUALLY WARM TO AROUND SEASONAL AVERAGES. SUNDAY-TUESDAY...NOT MANY CHANGES THROUGH THIS PERIOD AS HARD TO TIME DISTURBANCES IN THE WESTERLY FLOW ALOFT MOVE ACROSS THE REGION WITH MODELS STILL HINTING AT A POSSIBLE COLD FRONT MOVING ACROSS THE PLAINS MONDAY NIGHT. AT ANY RATE...HAVE KEPT BROADBRUSH ISOLATED POPS ALONG WITH NEAR SEASONAL TEMPS THROUGH THE PERIOD. && .AVIATION...STRONG THUNDERSTORMS POSSIBLE THIS EVENING THAT COULD PRODUCE HAIL AND DROP VSBY TO 3 MILES AT TIMES. SOME CONCERN ABOUT POSSIBILITY OF LOWER MVFR CIGS FOR WEDNESDAY MORNING. ADDED A SCT DECK AT 1500 FOR COS TAF BUT MAY NEED TO ADJUST THAT WITH LATER TAFS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 21/23
Hazardous weather outlook, May 22, 6:56 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT TUE MAY 22 2007 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER PORTIONS OF THE SOUTHEASTERN PLAINS. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH. THE GREATEST RISK OF SEVERE THUNDERSTORMS TODAY WILL BE NORTH OF HIGHWAY 50...ESPECIALLY IN EL PASO COUNTY. A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING. SURFACE WINDS WILL BE FROM THE NORTH THIS MORNING...BUT ARE FORECAST TO SHIFT AROUND TO THE EAST OR SOUTHEAST BY THIS AFTERNOON. IN ADDITION...A STRONG JET STREAM WILL MOVE INTO THE AREA BY THIS AFTERNOON. THE COMBINATION OF THE DEEP LAYER WIND SHEAR AND THE STRONG JET WILL ALLOW FOR THE POTENTIAL OF SUPERCELL THUNDERSTORMS TODAY. THE LIMITING FACTOR FOR ANY STRONG THUNDERSTORMS TODAY WILL BE INSTABILITY...AS LOW LEVEL MOISTURE IS EXPECTED TO BE ONLY MARGINAL. SNOW WILL BE POSSIBLE ACROSS THE HIGHEST ELEVATIONS TODAY. 1 TO 4 INCHES WILL BE POSSIBLE...MAINLY ABOVE 12000 FEET. THE HEAVIEST SNOW WILL FALL ACROSS THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN METEOROLOGICAL THREATS FROM THE STRONGEST OF THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO AROUND 55 MPH...AND HAIL TO AROUND 3/4 INCH IN DIAMETER. IN ADDITION....LIGHT SNOW...GENERALLY IN THE 1 TO 3 INCH RANGE IS EXPECTED OVER THE HIGHER MOUNTAINS...GENERALLY ABOVE 9000 FEET FROM WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 12 NOON...ESPECIALLY NORTH OF HIGHWAY 50.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 55 min |
| May 22, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 54 min |
| May 23, 3:46 AM MDT | Snow Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 20 hr |
| May 23, 3:52 AM MDT | Flash Flood Watch | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 18 hr |
| May 23, 4:15 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 12 hr |
| May 23, 3:52 PM MDT | Freeze Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 14 hr |
| May 23, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 20 min |
| May 23, 5:07 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 53 min |
| May 23, 5:32 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.